Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the dual of an exponential solvable Lie group


Author: Bradley N. Currey
Journal: Trans. Amer. Math. Soc. 309 (1988), 295-307
MSC: Primary 22E27
DOI: https://doi.org/10.1090/S0002-9947-1988-0957072-4
MathSciNet review: 957072
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a connected, simply connected exponential solvable Lie group with Lie algebra $ \mathfrak{g}$. The Kirillov mapping $ \eta :\,\,\mathfrak{g}{\ast}/\operatorname{Ad} {\ast}(G) \to \hat G$ gives a natural parametrization of $ \hat G$ by co-adjoint orbits and is known to be continuous. In this paper a finite partition of $ \mathfrak{g}{\ast}/\operatorname{Ad} {\ast}(G)$ is defined by means of an explicit construction which gives the partition a natural total ordering, such that the minimal element is open and dense. Given $ \pi \in \hat G$, elements in the enveloping algebra of $ {\mathfrak{g}_c}$ are constructed whose images under $ \pi $ are scalar and give crucial information about the associated orbit. This information is then used to show that the restriction of $ \eta $ to each element of the above-mentioned partition is a homeomorphism.


References [Enhancements On Off] (What's this?)

  • [1] P. Bernat et al., Représentations des groups de Lie résoluble, Dunod, Paris, 1972.
  • [2] J. Boidol, $ ^{\ast}$-regularity of exponential Lie groups, Invent. Math. 56 (1980), 231-238. MR 561972 (81k:22005)
  • [3] I. Brown, Dual topology of a nilpotent Lie group, Ann. Sci. Ecole Norm. Sup. 6 (1973), 407-411. MR 0352326 (50:4813)
  • [4] J. M. G. Fell, Weak containment and induced representations of groups, Canad. J. Math. 14 (1964), 237-268. MR 0150241 (27:242)
  • [5] -, Weak containment and induced representations of groups. II, Trans. Amer. Math. Soc. 110 (1964), 424-447. MR 0159898 (28:3114)
  • [6] H. Fujiwara, Sur le dual d'un groupe de Lie résoluble exponential, J. Math. Soc. Japan 36 (1984), 629-636. MR 759419 (87f:22008)
  • [7] K. T. Joy, A description of the topology on the dual space of a nilpotent Lie group, Pacific J. Math. 112 (1984), 135-139. MR 739144 (85e:22013)
  • [8] A. A. Kirillov, Unitary representations of nilpotent Lie groups, Russian Math. Surveys 17 (1962), 53-104. MR 0142001 (25:5396)
  • [9] N. V. Pedersen, On the characters of exponential solvable Lie groups, Ann. Sci. Ecole Norm. Sup. (4) 17 (1984), 1-29. MR 744065 (85k:22022)
  • [10] L. Pukanszky, On the unitary representations of exponential groups, J. Funct. Anal. 2 (1968), 73-113. MR 0228625 (37:4205)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E27

Retrieve articles in all journals with MSC: 22E27


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0957072-4
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society